Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 106, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 7, 2007, 5:31 PM CDT for Clay County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 7, 2007, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Clay County, AL
The radar
The Birmingham radar (KBMX), 73 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 072233 SVRBMX ALC027-072300- /O.NEW.KBMX.SV.W.0106.070607T2231Z-070607T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLAY COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 600 PM CDT * AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSELLE...OR 10 MILES EAST OF SYLACAUGA...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSELLE BY 545 PM CDT... 8 MILES SOUTHWEST OF SPRINGHILL BY 600 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3314 8614 3311 8599 3328 8577 3340 8591 $$ JRA
1 follow-up statement
000 WWUS54 KBMX 072248 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CDT THU JUN 7 2007 ALC027-072300- /O.CON.KBMX.SV.W.0106.000000T0000Z-070607T2300Z/ CLAY AL- 547 PM CDT THU JUN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN CLAY COUNTY... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSELLE...OR ABOUT 15 MILES SOUTH OF TALLADEGA...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGHILL AND 7 MILES WEST OF ASHLAND BY 600 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3314 8614 3311 8599 3328 8577 3340 8591 $$ JRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:34 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 7, 3:34 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 334 PM CDT THU JUN 7 2007 .DISCUSSION... A BIT OF GOOD NEWS IN THE RAIN DEPARTMENT IS THAT AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST ON FRIDAY AND CONTINUE THROUGH SATURDAY. WITH THE INCREASE IN MOISTURE OVER THE FORECAST AREA...EXPECT THESE SHOWERS TO DROP AT LEAST HALF AN INCH OF RAIN IF NOT SLIGHTLY MORE. ALTHOUGH NOT A DROUGHT BUSTER RAIN BY ANY MEANS...IT WILL BE ENOUGH TO AT LEAST WATER THE GRASS AND ALLOW IT TO TURN FROM BROWN TO GREEN. AT LEAST IN THE SHORT TERM. A WEAK FRONT WILL MOVE THROUGH THE AREA ON SATURDAY. THIS FRONT COULD ENHANCE LIFT WHICH COULD HELP IN THE DEVELOPMENT OF STRONGER THUNDERSTORMS. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN...WIND GUSTS OF UP TO 35 MPH...AND POSSIBLY SMALL TO MEDIUM SIZE HAIL. THE FRONT SHOULD BE OUT OF THE FORECAST AREA BY SUNDAY AS HIGH PRESSURE ONCE AGAIN SETS IN. A BRIEF BREAK IN THE RAIN IS EXPECTED...BUT WILL NOT BE LONG LASTING. BY TUESDAY...MODELS INDICATE THAT THE HIGH PRESSURE WILL THEN MOVE EAST ALLOWING A SOUTHERLY FLOW TO SET UP OVER THE AREA. THIS WILL ONCE AGAIN INCREASE MOISTURE WHICH IN TURN WILL ENHANCE RAIN CHANCES. THIS CAN ALSO BE SEEN BY MODELS SHOWING PW VALUES LESS THAN AN INCH ON SUNDAY AND MONDAY...BUT BY TUESDAY...VALUES JUMP TO 1.50 INCHES. TOWARDS THE END OF THE WEEK...PW VALUES WILL PEAK AT 1.70 INCHES. THIS IS GOOD NEWS AS MODELS INDICATE THAT AFTERNOON CONVECTION WILL CONTINUE THROUGH THE END OF THE WEEK. TEMPERATURE WISE...AFTER A FEW WARM DAYS...THEY WILL GO BACK DOWN TO NEARLY NORMAL. NO SIGNIFICANT WARM UPS ARE EXPECTED THROUGH THE ENTIRE FORECAST PERIOD. && .AVIATION...18Z TAF DISCUSSION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AFTER 18Z ACROSS CENTRAL ALABAMA. CHANCES ARE A BIT LOW FOR MENTION IN THE TERMINALS JUST YET...BUT WILL MONITOR CONDITIONS THIS AFTERNOON FOR A POSSIBLE UPDATE. BEST CHANCES APPEAR TO BE NEAR TCL/MGM/TOI. PATCHY AREAS OF 060 CLOUDS OVERNIGHT WITH THE STRATUS DEVELOPING FROM SOUTH TO NORTH AFTER 09Z. WINDS AROUND 2000FT WERE BETWEEN 25-30KTS AND JUST BELOW LLWS CRITERIA. SURFACE WINDS WILL INCREASE TO AROUND 10KTS BY 17Z WITH A SOUTHERLY COMPONENT. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 90 70 89 63 / 10 40 20 30 20 ANNISTON 71 90 70 89 65 / 10 30 20 30 20 BIRMINGHAM 74 91 72 89 66 / 10 40 20 40 20 TUSCALOOSA 73 91 71 90 66 / 10 50 20 40 20 CALERA 73 91 71 88 67 / 10 50 20 40 20 AUBURN 70 93 72 90 68 / 10 40 20 40 20 MONTGOMERY 74 94 72 92 69 / 20 50 20 50 20 TROY 71 93 71 90 69 / 20 50 20 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 7, 1:26 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 126 PM CDT THU JUN 7 2007 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 126 PM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ALTHOUGH THUNDERSTORMS ARE NOT EXPECTED TO BECOME WIDESPREAD THIS AFTERNOON OR EVENING...ISOLATED STORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS UP TO 45 MPH. THE BEST CHANCE FOR STRONG STORMS WILL BE NEAR AND SOUTH OF U.S. HIGHWAY 80. THE STORMS WILL LOSE INTENSITY AND COVERAGE WITH THE LOSS OF DAYTIME HEATING. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA ON FRIDAY AND SATURDAY. THESE STORMS WILL DEVELOP AHEAD OF A WEAK FRONT AND WILL OCCUR DURING THE AFTERNOON HOURS. THE MAIN THREATS WILL BE STRONG WIND GUSTS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 75
In the hours before
Special weather statement, Jun 7, 4:17 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 417 PM CDT THU JUN 7 2007 ALZ030-039-072145- MARENGO-SUMTER- 417 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO AND SUMTER COUNTIES UNTIL 445 PM CDT... AT 410 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF JEFFERSON...MOVING NORTHEAST AT 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jun 7, 4:21 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 421 PM CDT THU JUN 7 2007 ALZ027-072145- TALLADEGA- 421 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 445 PM CDT... AT 420 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 17 MILES SOUTHWEST OF TALLADEGA...MOVING NORTHEAST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
Local storm report, Jun 7, 4:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM NON-TSTM WND DMG E HARPERSVILLE 33.34N 86.43W
06/07/2007 SHELBY AL TRAINED SPOTTER
DEBRIS WAS SPOTTED IN THE ROADWAY ON HIGHWAY 280 JUST
EAST OF HARPERSVILLE. TREES AND SEVERAL POWERLINES WERE
REPORTED DOWN. THE REPORT CAME FROM SPOTTER VIA EMA IM.
&&
SUNGERSpecial weather statement, Jun 7, 4:57 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 457 PM CDT THU JUN 7 2007 ALZ036-072230- COOSA- 457 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 530 PM CDT... AT 455 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CENTRAL COOSA COUNTY...MOVING NORTHEAST AT 15 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
Special weather statement, Jun 7, 5:14 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 514 PM CDT THU JUN 7 2007 ALZ028-072245- CLAY- 514 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 545 PM CDT... AT 511 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF ROSELLE...MOVING NORTHEAST AT 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:42 AM CDT | Lake Wind Advisory | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Dallas and 17 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.